Originally Posted by rhcp
I've been taking it after my doctor prescribed it to me, I told him I was on birth control so I assumed it would be safe since he didn't say anything about it but I looked it up online today and it said that it does effect your birth control. Is this true because I keep hearing that it does effect it because it's an antibiotic but then I hear that only 3 antiobiotics really effect birth control. Does anyone know if bactrim effects birth control?
Many recent studies show that drugs belonging to the same class as Bactrim do not affect the pill, however, many researchers disagree, as do many physicians. While evidence shows that there is probably not an interaction, most physicians and pharmacists suggest that patients be aware of a potential but unlikely interaction. It's the better safe than sorry logic.
You only need to abstain or use a back-up method of contraception for 7 days after taking the last Bactrim tablet if you want to be cautious.